Techno Press
You logged in as Techno Press

Structural Engineering and Mechanics
  Volume 4, Number 4, July 1996 , pages 425-436
DOI: https://doi.org/10.12989/sem.1996.4.4.425
 


Application of the first-order perturbation method to optimal structural design
Lee BW, Lim OK

 
Abstract
    An application of the perturbation method to optimum structural design with random parameters is presented. It is formulated on the basis of the first-order stochastic finite element perturbation method. It also takes into full account the stress, displacement and eigenvalue constraints, together with the rates of change of the random variables. A method for calculating the sensitivity coefficients in regard to the governing equation and the first-order perturbed equation has been derived, by using a direct differentiation approach. A gradient-based nonlinear programming technique is used to solve the problem. The numerical results are specifically noted, where the stiffness parameter and external load are treated as random variables.
 
Key Words
    stochastic finite element method, first-order perturbation, optimal design, sensitivity analysis
 
Address
Lee BW, DONGEUI TECH JR COLL,PUSANJIN KU,72 YANGJEONG DONG,PUSAN,SOUTH KOREA
PUSAN NATL UNIV,RES INST MECH TECHNOL,PUSAN 609735,SOUTH KOREA
 

Techno-Press: Publishers of international journals and conference proceedings.       Copyright © 2024 Techno Press
P.O. Box 33, Yuseong, Daejeon 305-600 Korea, Tel: +82-42-828-7996, Fax : +82-42-828-7997, Email: info@techno-press.com